Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 90, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2002, 2:24 PM EDT for Bedford County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 26, 2002, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 261827
SVRCTP
PAC009-261930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...RETRANSMITTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 PM EDT WED JUN 26 2002
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN PENNSYLVANIA
* UNTIL 330 PM EDT.
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EVERETT...OR 8 MILES NORTHWEST OF
BREEZEWOOD...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW ENTERPRISE AT 235 PM.
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
$$
LAT...LON 4006 7854 3993 7837 4004 7825 4016 7817
4025 7828What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:15 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 26, 10:15 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE 1015 AM EDT WED JUN 26 2002 LITTLE CHANGE IN AMS FROM PVS DAYS WITH SOME INCREASING UPR SUPPORT IN THE FORM OF SLOWLY APPROACHING UPR TROF WILL ALLOW DEVELOPMENT OF MORE WIDESPREAD CONVECTION THAN MON AND TUE. STILL LACKING CONSISTENT SFC BOUNDARY TO ORGANIZE ACTIVITY SO BELIEVE CONVECTION WILL REMAIN SCATTERED. BUT IT WILL BE MORE WIDESPREAD THAN PVS TWO DAYS SO WILL MAINTAIN LIKELY WORKING ALREADY IN ZONES MOST AREAS. GIVEN MOIST SOUNDING AND LIGHT TO MDT WINDS ALOFT...MAIN THUNDERSTORM THREAT WILL CONTINUE TO BE POTENTIAL FOR HEAVY RAINS. THREAT OF STRONG WINDS WILL BE MARGINAL AT BEST. WHILE LOW LEVEL WINDS SPEEDS WILL BE INCREASING AS THE UPR TROF APPROACHES...THEY ARE PROGGED TO REMAIN LIGHT TO MDT/35KTS OR LESS AT 850MB. MAIN CHANGES TO FIRST PD TO REMOVE MORNING/AFTN WORDING. CLEANED UP SOME WORDING IN OTHER PDS. .CTP...NONE. GARTNER
In the hours before
Special weather statement, Jun 26, 11:05 AM EDT, 3 hours 19 minutes before
PAZ004-005-010-261700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1105 AM EDT WED JUN 26 2002 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS WILL MOVE ACROSS THE REGION THROUGH THE EARLY AFTERNOON... A LINE OF STRONG THUNDERSTORMS STRETCHING FROM RUSSELL...TO YOUNGSVILLE AND TIDIOUTE AT 11 AM WILL MOVE EAST AND REACH BRADFORD...LEWIS RUN...AND WESTLINE AROUND NOON. MOUNT JEWETT... KANE...AND JAMES CITY WILL BE NEAR THE SOUTHERN EDGE OF THIS LINE OF STORMS SHORTLY AFTER 12 NOON. EXPECT A 30 MINUTE PERIOD OF VERY HEAVY RAIN CAUSING PONDING ON AREA ROADS...AND POSSIBLE WIND GUSTS UP TO 45 MPH WHICH COULD RESULT IN SOME DOWNED TREE LIMBS AND POWER INTERRUPTIONS. ADDITIONAL THUNDERSTORMS ARE LIKELY LATER IN THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT/MCPHEE FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
Special weather statement, Jun 26, 1:18 PM EDT, 1 hour 6 minutes before
PAZ006-037-261830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 118 PM EDT WED JUN 26 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN POTTER AND NORTHERN TIOGA COUNTY THROUGH 230 PM... A LINE OF STRONG THUNDERSTORMS STRETCHED FROM NEAR GENESEE TO JUST NORTH OF COUDERSPORT AT 115 PM. THE STORMS WILL MOVE EAST AND PRIMARILY AFFECT AREAS TO THE NORTH OF ROUTE 6. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITHIN THE AREAS OF TORRENTIAL RAINS. UP TO AN INCH OF RAIN WILL FALL WITHIN A 30 MINUTE PERIOD FROM THESE STORMS...CAUSING GREATLY REDUCED VISIBILITY AND PONDING ON ROADS. THE STORMS WILL REACH WESTFIELD...KNOXVILLE AND ELKLAND BETWEEN 215 PM AND 230 PM. DOWNED TREE LIMBS AND POWER OUTAGES ARE POSSIBLE FROM THE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.